Bactrim Kidney Pancreas Transplant, Fever Blisters, Pee Pee, Herpes 1, Loose Stools
I have been taking Sulfameth & TMP 400--80mg (generic bactrim) one a day, for 6 years. It was prescribed after my kidney/pancreas transplant. I never questioned any of my anti-rejection meds. Eight months ago I had a hysterectomy. At my post-op visit to ... more »
I have been taking Sulfameth & TMP 400--80mg (generic bactrim) one a day, for 6 years. It was prescribed after my kidney/pancreas transplant. I never questioned any of my anti-rejection meds.
Eight months ago I had a hysterectomy. At my post-op visit to my gyn. doctor.I told him about vaginal dryness and he gave me hormone creams. After a day or two, while rubbing the cream on the vaginal area, I noticed some raised bumps ( I really don't know if this is the best way to described them) kinda like hives. I called my doctor, and had a follow up visit. He diagnosed me with herpes! I had a blood test and it confirmed Herpes 1-- what most all people will test positive for- fever blisters. The doctor explained it could appear in the genital area also and prescribed Valtrex. Even after doubling the original daily dosage I wasn't getting better. So, I went to another gyn Dr. She put me on probiotics and Flagil for my chronic diarrhea I had been having for 1 1/2 years convinced it was because of contamination from the loose stools. Also, she thought I MIGHT have a yeast infection and prescribed Diflucan and 2 different vaginal creams. After 2 weeks of all the above meds--no relief--None. Rash was still there and at times unbearable, not just the itching, burning, etc., but I actually thought I needed a catherter to pee-pee. I went to yet another gyn Dr. He examined me and did a wet mount prep on the discharge in my vagina. The results were positively yeast. He took me off the Valtrex, pumped my full of more diflucan and a stronger cream and suppository medicine to use. My question--"Is this going to cure me?" Less than a week later I was in the hospital--not because of the rash--because of transplant problems. However I did let all the doctors (nurses, aids, housekeeping, anyone who would listen!) know about the rash. They sent in a GI doctor. I had an endoscopy and a colonoscopy to confirm "no yeast in the GI tract". HELLO-I just had a month of Diflucan--are you surprised!! They just sent me home when my kidney lab work was back to normal. Does anyone care that I'm scratching from my belly-button to my shoulder blades or that even after my hysterectomy I'm wearing a pad so as to not crap in my panties.I went back to the computer to research again, only this time I started looking at side effects of the meds I was taking. I quit taking Slow mag ( a med prescribed by my transplant Dr. 6 yrs. ago) because it can cause diarrhea. I lowered my prednisone to 5mg from the 7.5mg dose I was taking(prescribed by my transplant Dr. also). Then I started reading about Bactrim---OMG. I have all these symptoms:rash, hives, itching, blistered-peeling-red or swollen skin, black-loose stools, confusion, depression, muscle pain, severe headaches, purple patches under the skin, persistent nausea, and the final one--VAGINAL IRRITATION. I quit taking the medicine yesterday and began praying the rash would disappear. Is there anybody out there that has had anything similar to this happen?